Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 14, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jun 16, 2025, 8:34 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Jun 17, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2025, 8:34 PM EDT (00:34 UTC)
- In effect from
- Jun 17, 2025, 6:00 AM EDT
- Expired
- Jun 17, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
692 WHUS42 KILM 170034 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 834 PM EDT Mon Jun 16 2025 NCZ106-108-SCZ054-056-170930- /O.NEW.KILM.BH.S.0014.250617T1000Z-250618T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 834 PM EDT Mon Jun 16 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...Strong South to North Longshore Current and a Moderate Risk of Rip Currents expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...From 6 AM EDT Tuesday through Tuesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ dch
2 follow-up statements
706 WHUS42 KILM 170757 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 357 AM EDT Tue Jun 17 2025 NCZ106-108-SCZ054-056-180000- /O.CON.KILM.BH.S.0014.250617T1000Z-250618T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 357 AM EDT Tue Jun 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
690 WHUS42 KILM 172359 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 759 PM EDT Tue Jun 17 2025 NCZ106-108-SCZ054-056-180100- /O.EXP.KILM.BH.S.0014.000000T0000Z-250618T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 759 PM EDT Tue Jun 17 2025 BEACH HAZARDS STATEMENT FOR STRONG LONGSHORE CURRENTS WILL EXPIRE AT 8 PM EDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 16, 7:22 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 16, 7:22 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 722 PM EDT Mon Jun 16 2025 .SYNOPSIS... Warm and humid summertime weather will continue with temperatures above normal for most of the week. Frontal passage late Thursday will lead to a slight uptick in rain chances. && .UPDATE... No big updates made to the public/marine forecasts. Showers/storms expected to increase through the first part of the night as convection to the north approaches and runs into the sea breeze, then rain will diminish late. The severe weather threat is very low, with a bit better risk of flash flooding from heavy rainfall. Aviation discussion updated for the 00Z TAFs. && .NEAR TERM /THROUGH TUESDAY/... Convection has been slow to fire up over the CWA so far this afternoon, and based on Cu development so far, it looks like best chances over the next few hours will be along the I-95 corridor and points north and west. With the activity over SE NC and SE NC being largely driven by surface convergence and little significant upper- level dynamics, it should weaken soon after sunset. Moderate surface- based instability will remain in place Tuesday, however 5H heights build a little from the ridge off the SE coast, and should limit areal coverage of convection to scattered at best, and mainly focused on the sea breeze front and Piedmont trough. Overnight lows will fall to the mid 70s, with highs Tuesday in the low 90s, and heat indices around 100. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... Deep ridging lingers off the Southeast coast through the short term period. Soundings are showing a little bit of a subsidence inversion around 700mb as the ridge expands some northwestward. With plenty of instability and a rather weak cap, isolated convection is certainly possible Wednesday afternoon especially along the sea breeze and Piedmont trough. Above normal temps with lows in the mid 70s both Tuesday and Wednesday night. Highs Wednesday around 92-94F with dewpoints in the low to mid 70s - heat indices in the 100-104F is very likely but less confidence in hitting the 105F mark for an advisory. && .LONG TERM /THURSDAY THROUGH MONDAY/... Despite lingering subsidence inversion and drier air aloft, pops increase Thursday afternoon and evening (to 25-40%) as a 500mb trough and weak surface front approaches, moving across the area late Thursday/early Friday. Heat indices Thursday afternoon will again likely eclipse 100F, and may approach the 105F criteria mark. Fairly typical summer day on Friday with near normal temps and afternoon convection. Mid-upper ridge builds over the eastern US Saturday through Monday, which will lead to a warming trend for late weekend/early next week. Low chance pops currently centered along sea breeze and NE SC (where ridging is forecasted to be weakest) for Saturday through Monday. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... High confidence in mainly VFR conditions across SE NC and NE SC through the 00Z TAF period. The main concern will be restrictions from showers/storms, mainly through around 06Z tonight and again starting around 17Z Tue, although slightly lower moisture levels and increasing heights aloft should yield less rain coverage. Low cigs down to IFR levels possible again late tonight into Tue morning but confidence too low to mention yet. Extended Outlook...Brief restrictions due to widely scattered to scattered thunderstorms are possible. && .MARINE... Through Tuesday...Bermuda high pressure will maintain a moderate SW wind on the order of 15 kts through Tuesday. Showers/tstms should remain isolated to widely scattered in nature, A southerly 5 sec wind wave around 3 ft will persist, along with an 8 sec SE swell, around 1-2 ft. Tuesday Night through Saturday...Ridging offshore will maintain southwesterly winds across the local coastal waters through Saturday, around 15-20 kts through Thursday decreasing to 10 kts or less Friday afternoon and Saturday as the ridge slowly expands westward. Seas 3-4 ft Tuesday night through Thursday night lowers to 2-3 ft Friday and Saturday, primarily SSW wind wave with a weak SE swell mixed in. Best chance for scattered thunderstorms over the coastal waters will be Thursday night through Friday night. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...RJB NEAR TERM...CRM SHORT TERM...VAO LONG TERM...VAO AVIATION...RJB MARINE...VAO/CRM
Hazardous weather outlook, Jun 16, 3:05 PM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 305 PM EDT Mon Jun 16 2025 NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-055-056-058-059- 171915- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Coastal Georgetown-Central Horry-Northern Horry- 305 PM EDT Mon Jun 16 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-171915- Coastal Brunswick-Coastal Horry- 305 PM EDT Mon Jun 16 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Moderate risk of rip currents possible through the end of the week. Daytime heat indices could exceed 105 degrees Tuesday through Thursday, possibly requiring a Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-171915- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 305 PM EDT Mon Jun 16 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:04 AM EDT | Special Weather Statement | ILM | Bladen | 26 min |
| Jun 17, 2:23 PM EDT | Special Weather Statement | ILM | Brunswick | 37 min |
| Jun 17, 2:54 PM EDT | Special Weather Statement | ILM | Marlboro | 36 min |
Nearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.